Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 20, NWS Boston/Norton, MA

February 15, 2013

NWS Boston/Norton, MA issued this small craft advisory at Feb 15, 2013, 9:23 AM EST. It took effect at Feb 15, 2013, 11:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2013, 9:23 AM EST (14:23 UTC)
In effect from
Feb 15, 2013, 11:00 AM EST
Expired
Feb 15, 2013, 4:00 PM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WHUS71 KBOX 151423
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
923 AM EST FRI FEB 15 2013

ANZ250-152200-
/O.NEW.KBOX.SC.Y.0020.130215T1600Z-130215T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
923 AM EST FRI FEB 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK
1 follow-up statement
903 
WHUS71 KBOX 152100
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EST FRI FEB 15 2013

...HIGH CONFIDENCE IN STRONG GALE FORCE WIND GUSTS LATE SATURDAY
NIGHT INTO SUNDAY...

ANZ250-160500-
/O.CAN.KBOX.SC.Y.0020.000000T0000Z-130215T2200Z/
/O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
400 PM EST FRI FEB 15 2013

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254>256-160500-
/O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
400 PM EST FRI FEB 15 2013

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ251-160500-
/O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
400 PM EST FRI FEB 15 2013

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-160500-
/O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
400 PM EST FRI FEB 15 2013

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-236-160500-
/O.NEW.KBOX.GL.A.0009.130217T1200Z-130218T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
400 PM EST FRI FEB 15 2013

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 6:39 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 15, 6:39 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
639 AM EST FRI FEB 15 2013

.SYNOPSIS...

HIGH PRESSURE JUST OFFSHORE WILL BRING QUIET WEATHER TODAY. A
WEAK COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND TONIGHT.
MEANWHILE AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE CAROLINAS
AND TRACK NORTHEASTWARD INTO NOVA SCOTIA SPREADING SNOW UP THE
COAST SATURDAY INTO SUNDAY. BLUSTERY AND UNSEASONABLY COLD WEATHER
FOLLOWS THEREAFTER INTO MONDAY. ANOTHER THREAT FOR RAIN/SNOW IS
POSSIBLE TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

7 AM MORNING UPDATE...

AM GUESSING THAT WITH THE ABUNDANCE OF MELTING SNOW YESTERDAY THAT
THE OVERNIGHT BOUNDARY LAYER WAS ALLOWED TO SUBSTANTIALLY MOISTEN.
WITH FALLING TEMPERATURES TOWARDS THE DEWPOINT...LOW CLOUDS AND/OR
FOG HAS DEVELOPED...WITH VISIBILITIES DOWN TO HALF A MILE. THIS
WILL ONLY BE A BRIEF NUISANCE FOR THE NEXT HOUR OR TWO...QUICKLY
MIXING OUT WITH THE AMBIENT SUNSHINE ANTICIPATED. HIGHS SHOULD
REACH INTO THE UPPER 40S TO LOW 50S DURING THE MIDDAY INTO EARLY
AFTERNOON HOURS. WINDS WILL BE OUT OF THE SOUTH THE MAJORITY OF
THE DAY...WITH A COLD FRONT ENCROACHING BY EVENING ALONG WITH
INCREASING CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

TONIGHT...

CANADA LOW SWINGS A COLD FRONT THROUGH NEW ENGLAND. TIMING BASED
ON BLEND OF GFS AND ECMWF WOULD BRING THE FRONT THROUGH DURING 00Z
TO 06Z...FOLLOWED BY A NORTH WIND OVERNIGHT. THERE IS A SENSE OF A
110 KNOT JET SEGMENT ALOFT...BUT THE SHORTWAVE IS FAR NORTH AND
THE DIGGING TROUGH OVER THE GREAT LAKES IS TOO FAR WEST. SO LOW
LEVEL FORCING BUT LIMITED OR MISSING UPPER SUPPORT. THE COLUMN
MOISTENS BUT MAINLY 06Z-12Z OR AFTER FROPA. WE WILL RUN WITH
CHANCE POPS MOSTLY AFTER MIDNIGHT AND INCREASING AS THE AIRMASS
MOISTURE INCREASES. THIS WILL MOSTLY BE IN THE CT VALLEY AND
CENTRAL HILLS.

SATURDAY...

GREAT VARIABILITY AMONG THE PRESENT AND PAST MODEL SOLUTIONS...SO
ONLY LIMITED CONFIDENCE IN THIS FORECAST PERIOD. THAT WE FEEL THIS
WAY JUST 24 HOURS AWAY SAYS SOMETHING ABOUT THE WEATHER PATTERN.
UPPER TROUGH OVER THE GREAT LAKES DIGS AS AN INTENSIFYING 170 KNOT
JET ROUNDS THE BASE AND MOVES UP THE EAST COAST. THE LEFT EXIT
REGION OF THIS JET...WHILE PREDOMINANTLY OFFSHORE...MOVES INTO THE
VICINITY OF SOUTHERN NEW ENGLAND DURING THE AFTERNOON AND MAY
SUPPLY ENOUGH LIFT TO WORK ON THE AVAILABLE MOISTURE. THE AXIS OF
HIGHEST PRECIP WATER IS ALONG THE SOUTH COAST AND ACROSS THE
CAPE/ISLANDS...SO WE BUILT THE HIGHEST POPS IN THIS AREA DURING
SATURDAY AFTERNOON. EVEN WITH THE NORTH WIND...COLD ADVECTION IS
RATHER WEAK. SO DAYTIME TEMPS SHOULD BECOME WARM ENOUGH FOR SNOW
TO CHANGE TO RAIN MAINLY IN THE COASTAL PLAIN. SUNSET COOLING
WOULD THEN REVERSE THIS PROCESS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

HEADLINES...

* COASTAL LOW WILL DEVELOP ALONG AN ARCTIC FRONT SATURDAY INTO SUNDAY
* SNOW IS ANTICIPATED ACROSS NEW ENGLAND SATURDAY INTO SUNDAY
* ARCTIC AIRMASS BUILDS INTO THE REGION LATE SUNDAY INTO MONDAY NIGHT
* ANOTHER STORM SYSTEM EXPECTED AROUND TUESDAY
* A RETURN OF ARCTIC CONDITIONS FOR WEDNESDAY INTO WEEK/S END

*/OVERVIEW AND MODEL CONSENSUS...

THE EARLY PORTION OF THE FORECAST /SATURDAY NIGHT INTO SUNDAY/
WEIGHS HEAVILY UPON THE STRENGTH AND EVOLUTION OF A SHORTWAVE
DISTURBANCE CYCLONICALLY DIGGING THROUGH A BROADER EASTERN CONUS
TROUGH...EJECTING NORTHEASTWARD ACROSS THE WESTERN ATLANTIC AS THE
TROUGH ITSELF BECOMES MORE NEGATIVELY TILTED. THERE REMAINS TWO
CAMPS...A MORE AMPLIFIED BACK-BUILDING SOLUTION PER GFS/GEFS/
CANADIAN...OR A LESS AMPLIFIED PROGRESSIVE SOLUTION PER UKMET/
NAM. THE ECMWF APPEARS TO BE BETWEEN THE TWO CAMPS WITH ITS LATEST
15.0Z RUN.

WHILE CERTAIN A SURFACE TO MID-LEVEL LOW WILL DEVELOP AND DEEPEN IN
RESPONSE TO THE AFOREMENTIONED DYNAMICS ALOFT...THE VARIANCE AMONGST
THE CAMPS CONCERNING TRACK AND STRENGTH IMPACTS THE CERTAINTY AS TO
THE LOCALITY OF BEST LOW-MID LEVEL DEFORMATION AND FRONTOGENETICAL
BANDING WITHIN THE N/NW QUADRANT OF THE LOW. IN ADDITION...VARIANCE
EXISTS IN REGARDS TO LOW- TO MID-LEVEL WIND FIELDS AND SUBSEQUENTLY
THERMAL PROFILES. CONSEQUENTIALLY ALTOGETHER THIS IMPACTS POTENTIAL
PRECIPITATION TYPES AND SNOWFALL AMOUNTS FOR SOUTHERN NEW ENGLAND.

CONFIDENCE IS LOW TO MODERATE FOR THIS FORECAST. CONSIDERING
CONSISTENCY IN THE H3 UPPER-LEVEL JET AMONG SOLUTIONS...COUPLED
WITH ANTICIPATED LOW- TO MID-LEVEL DYNAMICS...PREFER THE GFS/
GEFS/CANADIAN GUIDANCE...PLACING GREATER WEIGHT UPON AN AMPLIFYING
BACK-BUILDING LOW TOWARDS THE REGION OF BETTER DEEP-LAYER ASCENT.
BUT CONSIDERING THE TRACK RECORD OF THE ECMWF AS OF LATE PUTS ME
IN A POSITION OF UNCERTAINTY.

FOR THIS FORECAST...WILL DO A 3:2 BLEND THE 15.0Z ECMWF...WHICH HAS
COME A LITTLE MORE WEST IN ITS TRACK COMPARED TO ITS PRIOR 14.12Z
RUN...WITH THE 15.0Z GFS RESPECTIVELY /WITH CONCERN OVER ITS STRONG
AMPLIFICATION/. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE TWO
SOLUTIONS WITH THE 15.0Z ECMWF 6-HOURS FASTER. WILL DISCOUNT THE FAR
WESTERN SOLUTION OF THE 15.0Z CANADIAN AND FAR EASTERN SOLUTION OF
THE 15.0Z NAM.

*/DAY-TO-DAY DETAILS...

SATURDAY NIGHT INTO SUNDAY...

TAKING THE 3:2 BLEND OF THE 15.0Z ECMWF AND GFS RESPECTIVELY...AN
AREA OF LOW PRESSURE WILL DEVELOP OFF THE MID-ATLANTIC COAST...
AMPLIFYING NORTHEASTWARD TOWARDS WESTERN NOVA SCOTIA...PASSING SOUTH
AND EAST OF THE 40N/70W BENCHMARK. SUCH A TRACK MAY PLACE THE BETTER
DEFORMATION ZONE AND SW-NE FRONTOGENETICAL BANDING ACROSS E/SE NEW
ENGLAND...WITH WEAKER DEFORMATION/BANDING AS FAR WEST AS THE HUDSON
VALLEY REGION.

CONSIDERING THE AFOREMENTIONED MODEL BLEND...24-HOUR FORECAST
PRECIPITATION AMOUNTS RANGE FROM AROUND 0.20 ACROSS WESTERN PORTIONS
OF NEW ENGLAND...TO AROUND HALF AN INCH FOR E/SE NEW ENGLAND /AGAIN
WITH LESSER WEIGHT PLACED ON THE MORE AMPLIFIED 15.0Z GFS/. THIS
ADDS GREATER CONFIDENCE UPON THE PREVIOUS FORECASTERS THOUGHTS
CONCERNING ADVISORY-LEVEL SNOW. FEEL THE WESTERLY COMPONENT OF THE
WINDS AT THIS POINT IN THE FORECAST /PLUS THE NOCTURNAL TIMEFRAME/
WILL KEEP THE MAJORITY OF THE PRECIPITATION IN THE FORM OF SNOW. A
MIX OF RAIN/SNOW IS ANTICIPATED OVER THE WATERS. IF ANY COASTAL
FRONT DEVELOPS...IT SHOULD BE QUICKLY WASHED OUT AS W/NW FLOW
INCREASES IN RESPONSE TO THE DEEPENING SURFACE LOW INTO NOVA SCOTIA.

USING A GENERIC 1:10 SNOW RATIO THAT INCREASES TO 1:15 AS YOU GET
INTO TEMPERATURE FIELDS AROUND THE LOW-MID 20S...A WIDESPREAD AREA
OF 4-6 INCHES IS ANTICIPATED ACROSS E/SE NEW ENGLAND EXTENDING AS
FAR BACK WEST AS THE EASTERN CT VALLEY. OTHERWISE A GENERAL 2-3
INCHES FOR LOCALES IN THE N/W FORECAST AREAS.

AGAIN...NOT INCREDIBLY CONFIDENT WITH THE FORECAST...SO WILL LEAVE
THE MENTIONING OF HEADLINES FOR LATER SHIFTS. AT LEAST ADVISORY
CRITERIA IS ANTICIPATED FOR S/E NEW ENGLAND. LOW CONFIDENCE AT THIS
TIME ON WATCHES/WARNINGS. MAY NEED TO HOIST WIND ADVISORIES FOR
THE LATE PERIOD ON SUNDAY WITH NW WINDS ANTICIPATED TO GUST UP TO
46 MPH /40 KTS/.

SUNDAY NIGHT INTO MONDAY NIGHT...

ARCTIC CHILL WITH W/NW FLOW. LOOKING AT BELOW NORMAL CONDITIONS FOR
MUCH OF THE FORECAST REGION. WITH A DEPARTING SYSTEM THAT APPEARS
MORE AMPLIFIED...HAVE GREATER CONFIDENCE OF MEETING WIND ADVISORY
CRITERIA AS THE H925 FLOW HAS STRENGTHENED RUN-TO-RUN /NOW AROUND 35
TO 40 KTS/ AND LAPSE RATES ARE STILL ANTICIPATED TO MIX-UP TO H85.
WINDS WILL RELAX AND TEMPERATURES MAY SLIGHTLY MODERATE AS WEAK HIGH
PRESSURE MOVES INTO THE REGION LATE MONDAY INTO MONDAY NIGHT.

TUESDAY INTO TUESDAY NIGHT...

BOTH 15.0Z ECMWF AND GFS KEY UPON ANOTHER SWEEPING SYSTEM ACROSS THE
REGION THE EXACT DETAILS OF WHICH REMAIN UNCERTAIN. THE MODEST
SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL LIKELY RESULT IN MIXED
PRECIPITATION TYPES FOR THE SHORELINES AND ADJACENT COASTAL PLAINS.
BUT ACROSS THE INTERIOR...SNOW IS A POSSIBILITY.

WEDNESDAY INTO FRIDAY...

ANOTHER ROUND OF ARCTIC CHILL AND BLUSTERY W/NW WINDS /POSSIBLY
GUSTING TO NEAR WIND ADVISORY CRITERIA/. WINDS RELAX INTO FRIDAY AS
WEAK HIGH PRESSURE BUILDS BACK INTO THE REGION.

NEXT WEEKEND...

ANOTHER DISTURBANCE...TAKING ON A DOUBLE-BARREL LOW APPEARANCE...IS
CERTAINLY PLAUSIBLE. SO FAR OUT IN THE FORECAST...CAN ONLY SPECULATE
FOR NOW.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...

HIGH CONFIDENCE TODAY SHIFTING TO MODERATE CONFIDENCE SATURDAY.

PREVAILING VFR A MAJORITY OF THE FORECAST PERIOD...WITH TEMPO
IFR-LIFR WITH LOW CLOUDS / FOG FOR THE FIRST HR OR TWO. SOUTHERLY
WINDS PREVAIL WITH GUSTS UP TO AROUND 20 KTS /ESPECIALLY ACROSS
EASTERN NEW ENGLAND/. COLD FRONT WILL SWING THROUGH THE TERMINALS
AROUND MIDNIGHT ALONG WHICH -SN MAY OCCUR RESULTING IN MVFR-IFR
VSBYS. CIGS LOWERING TO LOW VFR...POSSIBLE MVFR IN CONCERT WITH
COLD FRONTAL PASSAGE AND ANTICIPATED -SN. BEST CHANCES FOR PRECIP
WILL BE ACROSS THE CT VALLEY AND POINTS EAST...WITH THE HEAVIEST
AXIS SW-NE ALONG AND AROUND THE I-95 CORRIDOR.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT INTO SUNDAY...LOW TO MODERATE CONFIDENCE.

WIDESPREAD -SN IS POSSIBLE. ANTICIPATING IFR-LIFR VSBY IMPACTS WITH
MVFR-IFR CIGS UNDER PREVAILING N/NW FLOW BECOMING BLUSTERY OVER
TIME. WINDS COULD GUST UP TO 40 KTS INTO SUNDAY.

SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE.

ANTICIPATING VFR FOR A MAJORITY OF THE TIME WITH BLUSTERY N/NW
WINDS. WINDS COULD STILL BE GUSTING UP TO 40 KTS SUNDAY NIGHT...BUT
ANTICIPATING A GRADUAL DECLINE INTO MONDAY NIGHT WITH HIGH PRESSURE.

TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE.

ANOTHER DISTURBANCE WITH A WINTRY MIX WILL LIKELY YIELD CIGS AND
VSBYS DOWN TO AROUND IFR. SPECIFICS UNCERTAIN. WINDS OUT OF THE
SOUTH SHIFTING OUT OF THE W/NW AND BECOMING BLUSTERY.

&&

.MARINE...

LIGHT FLOW OVER THE WATERS FOR MOST OF THE PERIOD. A COLD FRONT WILL
MOVE ACROSS THE WATERS TONIGHT AFTER MIDNIGHT.  SOUTHWEST WINDS WILL
BECOME NORTH WINDS BEHIND THE FRONT.

A COASTAL STORM WILL DEVELOP OFF THE CAROLINAS SATURDAY.  AS IT
MOVES NORTHEAST IT MAY BRING INCREASING WIND TO THE SOUTHERN WATERS
LATE IN THE DAY. A SMALL CRAFT ADVISORY MAY BE NEEDED AT THAT
TIME.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT INTO SUNDAY...

GALE WARNINGS LIKELY AS AN AREA OF LOW PRESSURE INTENSIFIES S/E OF
THE 40N/70W BENCHMARK NORTHEASTWARD INTO NOVA SCOTIA. NW GUSTS UP TO
AROUND 40 KTS ANTICIPATED. FREEZING SPRAY LIKELY ALONG WITH
VISIBILITY IMPACTS DUE TO POTENTIAL SNOW. WAVE HEIGHTS OF AROUND 14
FEET POSSIBLE ACROSS THE E/SE OUTER WATERS.

SUNDAY NIGHT INTO MONDAY NIGHT...

GALE WARNINGS SHOULD CONTINUE THROUGH MONDAY...DIMINISHING TO SMALL
CRAFT ADVISORIES AS WINDS DIMINISH ALONG WITH FREEZING SPRAY
IMPACTS. HIGH PRESSURE BUILDS ACROSS THE WATERS.

TUESDAY INTO WEDNESDAY...

ATTENDANT SOUTHERLY FLOW TO A DISTURBANCE SWEEPING ACROSS THE WATERS
LATE TUESDAY WILL LIKELY RESULT IN CONTINUED SWELL FOR THE SOUTH
WATERS. SMALL CRAFT ADVISORIES ANTICIPATED EXTENDING INTO WEDNESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELL
Hazardous weather outlook, Feb 15, 4:27 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EST FRI FEB 15 2013

ANZ234-236-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-
160930-
BUZZARDS BAY-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
427 AM EST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN
RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW TO MODERATE CONFIDENCE OF WINTER WEATHER ADVISORIES FOR
EASTERN AND SOUTHEASTERN NEW ENGLAND WITH THE EXPECTATION OF
WIDESPREAD SNOW SATURDAY INTO SUNDAY YIELD SNOWFALL AMOUNTS UP TO
6 INCHES. SUCH SNOW ACCUMULATIONS WILL MAKE FOR HAZARDOUS DRIVING
CONDITIONS WITH LOW VISIBILITIES AND SLIPPERY ROADWAYS.

MODERATE CONFIDENCE OF WIND ADVISORIES SATURDAY NIGHT INTO MONDAY
AS NORTHWESTERLY WINDS ARE EXPECTED TO GUST UP TO 46 MPH...
ESPECIALLY ALONG THE SHORELINES AND COASTAL PLAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>233-235-237-250-251-254>256-160930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
427 AM EST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH CONFIDENCE FOR NORTHWEST GALES BEGINNING SATURDAY NIGHT AND
CONTINUING INTO MONDAY MORNING FOR ALL WATERS.

IN ADDITION...FREEZING SPRAY WILL BE POSSIBLE SATURDAY NIGHT
THROUGH MONDAY MORNING.

MODERATE CONFIDENCE FOR A RETURN OF NORTHWEST GALES AND FREEZING
SPRAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:58 PM ESTWinter Storm WatchBOXBarnstable, Dukes, Nantucket, Norfolk, Plymouth12 hr
Feb 15, 4:00 PM ESTGale WatchBOX12 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.